Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 25, 2007, 10:30 PM MDT for Logan County, Colorado. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 10:30 PM MDT (04:30 UTC)
- Expired
- Jun 25, 2007, 11:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:30 PM MDT | HAIL 0.75 | 15 Wnw Sterling, CO | LATE REPORT. |
| Jun 25, 10:40 PM MDT | HAIL 0.75 | 5 Nne Pawnee Pass, CO | |
| Jun 25, 10:40 PM MDT | HAIL 0.88 | 5 Nne Pawnee Pass, CO | |
| Jun 25, 11:05 PM MDT | HAIL 1.5 | Iliff, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4521 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 260430
SVRBOU
COC075-260515-
/O.NEW.KBOU.SV.W.0079.070626T0430Z-070626T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1030 PM MDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN NORTHEAST COLORADO
* UNTIL 1115 PM MDT
* AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF PAWNEE PASS...OR ABOUT 13 MILES WEST OF STERLING...
MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
BUTTES...PROCTOR...PAWNEE PASS...PADRONI...NORTH STERLING
RESERVOIR...MERINO...LOGAN CORNERS...ILIFF...FLEMING...CROOK...
ATWOOD AND STERLING.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4083 10355 4056 10354 4055 10343 4047 10341
4048 10301 4059 10276 4098 10269
$$
RJK2 follow-up statements
000
WWUS55 KBOU 260449
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1048 PM MDT MON JUN 25 2007
COC075-260515-
/O.CON.KBOU.SV.W.0079.000000T0000Z-070626T0515Z/
LOGAN CO-
1048 PM MDT MON JUN 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR LOGAN COUNTY...
AT 1048 PM MDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 5 MILES NORTH OF LOGAN CORNERS...OR ABOUT 8 MILES NORTHWEST
OF STERLING...MOVING EAST AT 20 MPH.
THREE QUARTER INCH HAIL WAS REPORTED 5 MILE NORTH-NORTHEAST OF
PAWNEE PASS AT 10:40 PM MDT.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TWIN BUTTES...PROCTOR...PAWNEE PASS...PADRONI...NORTH STERLING
RESERVOIR...MERINO...LOGAN CORNERS...ILIFF...FLEMING...CROOK...ATWOOD
AND STERLING.
LAT...LON 4083 10355 4056 10354 4055 10343 4047 10341
4048 10301 4059 10276 4098 10269
$$000
WWUS55 KBOU 260516
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1114 PM MDT MON JUN 25 2007
COC075-260524-
/O.EXP.KBOU.SV.W.0079.000000T0000Z-070626T0515Z/
LOGAN CO-
1114 PM MDT MON JUN 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY EXPIRED AT 1115
PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
HAIL UP 1.5 INCHES WAS REPORTED IN THE TOWN OF ILIFF AT 11:05 PM
MDT.
LAT...LON 4083 10355 4056 10354 4055 10343 4047 10341
4048 10301 4059 10276 4098 10269
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM MDT, 7 hours 45 minutes earlier.
Area forecast discussion, Jun 25, 2:45 PM MDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT MON JUN 25 2007 .SHORT TERM...HOT AND DRY AIRMASS CONTINUES ACROSS THE REGION TODAY AND JUST STARTING TO GET SOME CUMULUS OVER HIR TRRN. TS CHANCES LOOK QUITE LOW WITH PERHAPS AN ISOLATED STORM MAINLY OVER HIGHER TERRAIN EARLY THIS EVENING. DEWPOINTS HAVE MIXED OUT TO MAINLY 20S OVER THE URBAN CORRIDOR...BUT STILL 30S AND 40S ON THE FAR PLAINS. DESPITE HIGHER DEWPOINTS FURTHER EAST...AIRMASS WILL BE TOO CAPPED FOR STORMS. BIG CHANGE FOR TUESDAY IN THE WAY OF MUCH COOLER TEMPS AND BETTER CHANCE OF STORMS OVER FOOTHILLS AND PALMER DIVIDE REGION. SFC COLD FRONT TO MOVE SOUTHWARD ACROSS ERN CO LATE TNT AND EARLY TUE AM. TEMPS WILL BE UP TO 25 DEGREES COOLER ON TUESDAY WITH STRONG CAPPING INVERSION AROUND 750MB. BIG QUESTION WILL THE CAP BREAK FOR CONVECTION TUE AFTN. EXPECT THINGS TOO STABLE FOR STORMS ON THE FAR NERN PLAINS BUT HIGHER TERRAIN EXPECT STORMS TO DEVELOP THERE. STORMS THAT DO DEVELOP COULD BE SEVERE WITH SFC BASED CAPES UP TO 2000J/KG AND SUFFICENT MID LVL FLOW. MAIN THREAT WOULD BE LARGE HAIL AND HEAVY RAIN AS PW VAULES INCREASE TO NEAR AN INCH. THE URBAN CORRIDOR LOOKS TO BE A CLOSE CALL FOR STORMS AND WILL KEEP A 20 POP THERE. .LONG TERM...SIMILAR THINKING FOR CONVECTION TUESDAY NIGHT. CAP COULD BE WEAK ENOUGH IN A MOIST ENVIRONMENT FOR SOME ACTIVITY ON BOUNDARIES FROM WHATEVER HAPPENS IN THE AFTERNOON...HOWEVER IT SEEMS MORE LIKELY TO BE A QUIET NIGHT. SOME POTENTIAL FOR STRATUS ON THE PLAINS. SAME STORY ON WEDNESDAY...LOW LEVELS MOIST BUT PROBABLY STILL TOO COOL AS THERE IS A FIERCE INVERSION AROUND 14 THOUSAND FEET MSL. THERE IS A WEAK SHORTWAVE SLOWLY MOVING AROUND THE RIDGE AXIS ACROSS WYOMING...BUT DOUBTFUL WHAT EFFECT IT WILL HAVE. STILL SHOULD BE SOME WEAK MOUNTAIN CONVECTION AND MAY BE MOIST ENOUGH FOR IT TO SURVIVE ONTO THE PLAINS A BIT...BUT IT REALLY LOOKS TOO STABLE. EVEN THURSDAY WITH LOW LEVEL WARMING AND SOUTHEAST WINDS TO GIVE A BIT MORE MOISTURE ADVECTION...MODEL SOUNDINGS INDICATE PLAINS STABILITY IS MARGINAL AT BEST. I DID BRING UP PLAINS POPS A BIT OVER WHAT WE HAD. FOR FRIDAY THROUGH MONDAY...RIDGE AXIS PARKS OVERHEAD. HOT DRY AIR DRIFTS OVER COLORADO FROM THE WEST FOR THE WEEKEND...MAY BE SOME RESIDUAL LOW LEVEL MOISTURE ON THE PLAINS BUT SHOULD BE CAPPED. WILL HANG ON TO LOW POPS IN THE MOUNTAINS...BUT THAT MAY BE TOO MUCH AS WELL...LOWERED OR REMOVED POPS FOR THE PLAINS. RAISED TEMPS A COUPLE DEGREES WHICH WILL GET US IN THE UPPER 90S AT MOST LOCATIONS AGAIN SATURDAY THROUGH MONDAY...AND PROBABLY BEYOND THAT AS WELL. && .AVIATION...ISOLATED STORMS BTWN 00-3Z WILL RESULT IN ERRATIC WIND GUSTS UP TO 40KT. A COLD FRONT WILL MOVE INTO THE LOCAL AIRPORTS BTN 11-13Z AS SFC WNDS SHIFT N-NE. LOW CIGS MAY DEVELOP BEHIND THE FRONT WITUH MVFR CIGS POSSIBLE AFT 14Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/CMG
Hazardous weather outlook, Jun 25, 10:26 AM MDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1026 AM MDT MON JUN 25 2007 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1026 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES ARE AGAIN EXPECTED TODAY WITH READINGS AROUND 100 DEGREES ACROSS LOWER ELEVATIONS. ISOLATED THUNDERSTORMS ARE EXPECTED AFTER 2 PM OVER THE MOUNTAINS AND FOOTHILLS AND OVER THE ADJACENT PLAINS BY LATE IN THE DAY. THERE IS ALSO A BOUNDARY STRETCHING FROM JUST EAST OF ELBERT AND EXTENDS NORTHWARD TO AROUND WIGGINS WHICH MAY ALSO FOCUS THUNDERSTORM DEVELOPMENT LATER TODAY. THE MAIN THREAT WILL BE GUSTY WINDS TO 45 MPH AND LIGHTNING. A COLD FRONT WILL BE MOVING INTO FAR NORTHERN COLORADO LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOLER TEMPERATURES AND SOME CLOUD COVER ARE EXPECTED ON TUESDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND JUST A SLIGHT CHANCE OF SHOWERS ON THE PLAINS. TEMPERATURES WILL BE A BIT WARMER WITH A LITTLE BETTER CHANCE OF THUNDERSTORMS WEDNESDAY AND THEN IT WILL BE HOT THROUGH THE WEEKEND WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ENTREKIN/GIMMESTAD
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.